Wellbutrin SR Overdose
As with any medication, it is possible to overdose on Wellbutrin SR. For those who have taken too much Wellbutrin SR, overdose symptoms may include seizures, hallucinations, or fainting. Loss of life can also occur if Wellbutrin SR is taken in very large doses. Treatment options for a recent overdose can include administering certain medicines or pumping the stomach. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Wellbutrin SR Overdose: An IntroductionWellbutrin SR® (bupropion SR) is a prescription medicine used for the treatment of depression (also known as major depression or clinical depression). As with all medicines, it is possible for a person to overdose on Wellbutrin SR. The effects of a Wellbutrin SR overdose will vary depending on a number of factors, including how much Wellbutrin SR was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
Wellbutrin SR Overdose: SymptomsIf a person overdoses on Wellbutrin SR, the symptoms can vary. Following are some of the most common Wellbutrin SR overdose symptoms:
- A rapid heart rate (tachycardia)
- Irregular heart rhythms (arrhythmias)
- A fever
- Muscle tension, pain, and damage
- Low blood pressure (hypotension)
- Breathing problems
- Loss of life.
About one-third of all Wellbutrin SR overdoses cause seizures. Loss of life is more likely to occur if Wellbutrin SR is taken in very large doses.
Wellbutrin SR Overdose: TreatmentThe treatment for a Wellbutrin SR overdose will vary. If the Wellbutrin SR overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Wellbutrin SR overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to control an irregular heart rhythm or control seizures
- Closely monitoring the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Wellbutrin SR.